Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 250, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 18, 2000, 5:08 PM CDT for McCurtain County, Oklahoma. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 18, 2000, 5:08 PM CDT (22:08 UTC)
- Expired
- May 18, 2000, 6:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County McCurtain County, OK
The radar
The Western Arkansas radar (KSRX), 136 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 18, 3:15 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.1 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 800 J/kg
- Mixed-layer CIN
- -284 J/kg
- Mixed-layer LCL
- 557 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 182209 SVRSHV OKC089-182300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 508 PM CDT THU MAY 18 2000 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MCCURTAIN COUNTY IN OKLAHOMA * UNTIL 600 PM CDT * AT 508 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES NORTHWEST OF WRIGHT CITY OR 25 MILES SOUTHWEST OF BATTIEST...MOVING NORTHEAST AT 25 MPH. THE NORTHERN END OF WRIGHT CITY AND RESIDENTS IN AND AROUND THE PINE CREEK RESERVOIR ARE IN THE PATH OF THIS SEVERE THUNDERSTORM. THIS THUNDERSTORM WILL PRODUCE LARGE HAIL TO NEAR QUARTER SIZE AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE...THIS IS A DANGEROUS WEATHER SITUATION. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... MCCURTAIN COUNTY IN OKLAHOMA UNTIL 600 PM CDT. LAT...LON 3416 9535 3400 9526 3424 9456 3448 9470
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 3:10 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, May 18, 3:10 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 310 PM CDT THU MAY 18 2000 COLD FRONT JUST WEST OF DFW DECELLERATING READILY SEEN ON FINE LINE ON FTW RADAR ANIMATION...AS WELL AS MODEL PROJECTION. CONVECTION DEVELOPING IS CONFINED TO NEAR FRONTAL BOUNDARY AS STRONG COOLING AT 850-700 MB LAYER ERASING CAP. INSTABILITY STILL INCREASING AND WILL MAINTAIN INTO EVENING. SEVERE POTENTIAL EXISTS...DIRECTIONAL LOW LEVEL SHEAR DETERMINE JUST HOW MUCH. KEEP LOW POPS LA PORTIONS TONIGHT AND QUESTIONABLE FRIDAY AFTERNOON WITH HIGHEST POPS STILL ORIENTED ALONG NEAR STATIONARY BOUNDARY. CONDITIONS INTO LA DETERIORATE FRIDAY EVENING WITH QPF SPREADING OUT ALL MODELS AND SATURATING BOUNDARY LEVEL LAYER. LATEST RUNS SEEM MORE PROGRESSIVE INTO SUNDAY...WILL LEAN MORE AWAY FROM PRECIP IN EXTENDED. LOCKED IN SOUTHERLY FLOW SOUTH OF BOUNDARY AND MENTION MORNING LOW CLOUDS. SIMILAR TEMPS AGAIN ON FRIDAY WITH RAINFALL ADJUSTMENTS PERIODS 3 AND 4. SHV 71/87/66/80 2478 TYR 69/84/66/79 4476 MLU 69/88/67/80 2369 LFK 72/88/67/83 2267 TXK 68/83/63/78 5577 .SHV...NONE. VII
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.